Alert archive / Arkansas / Special Weather Statements in 2009

Special Weather Statement, NWS Tulsa, OK

July 14, 2009Carroll County, Arkansas

NWS Tulsa, OK issued this special weather statement at Jul 14, 2009, 5:10 AM CDT for Carroll County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2009, 5:10 AM CDT (10:10 UTC)
Expired
Jul 14, 2009, 6:00 AM CDT
In force
50 min
Issued by
NWS Tulsa, OK

County Carroll County, AR

The radar

The Springfield radar (KSGF), 97 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1205 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 141010
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
510 AM CDT TUE JUL 14 2009

ARZ001-002-011-141100-
BENTON AR-CARROLL AR-MADISON AR-
510 AM CDT TUE JUL 14 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN CARROLL...NORTHEASTERN BENTON AND NORTHERN MADISON

AT 510 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BUSCH...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAK HILL...GATEWAY...GARFIELD...
BERRYVILLE...EUREKA SPRINGS...BEAVER LAKE...GRANDVIEW...BUSCH...
BEAVER AND ROCKHOUSE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3637 9348 3619 9365 3645 9400 3650 9394
      3650 9371
TIME...MOT...LOC 1010Z 309DEG 21KT 3646 9384

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 14, 3:14 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 14, 3:14 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
314 AM CDT TUE JUL 14 2009

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS FAR NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS MORNING...ROTATING
AROUND PERIPHERY OF UPPER HIGH. THIS ACTIVITY WILL LIKELY
DISSIPATE AROUND MID MORNING AS LOW LEVEL JET BEGINS TO WEAKEN.

PRECIPITATION THAT OCCURRED OVER THE PAST 24 HOURS HAS BEEN
PRIMARILY LIMITED TO FAR NORTHEAST OKLAHOMA AND PORTIONS OF
NORTHWEST ARKANSAS. THIS SHOULD ALLOW FOR VERY HOT CONDITIONS
TO DEVELOP TODAY SOUTHWEST OF PRECIP AREA AS SOUTHWEST WINDS/VERY
WARM 850 MB TEMPS SPREAD ACROSS MUCH OF EASTERN OKLAHOMA. HEAT
ADVISORY CRITERIA WILL PROBABLY NOT BE MET TODAY ACROSS
NORTHWEST ARKANSAS...HOWEVER GIVEN THE RELATIVELY WARM OVERNIGHT
LOWS EXPECTED TONIGHT COUPLED WITH HEAT INDICES APPROACHING 105
ON WEDNESDAY WILL CONTINUE WITH ADVISORY.  REST OF AREA SHOULD SEE
HEAT INDICES TODAY BACK INTO THE 105 TO 110 RANGE.

COLD FRONT FORECAST TO MOVE INTO FAR NORTHEAST OKLAHOMA BY LATE
WEDNESDAY AFTERNOON. SOUTH OF BOUNDARY LIGHT SOUTHWEST WINDS WILL
LIKELY ALLOW TEMPERATURES TO ONCE AGAIN WARM INTO THE TRIPLE
DIGITS. WIDELY SCATTERED SHOWERS/THUNDERSTORMS WILL BE POSSIBLE
ALONG FRONT LATE WEDNESDAY AFTERNOON...CONTINUING INTO THE
OVERNIGHT HOURS ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ACTIVITY COULD LINGER INTO THURSDAY MORNING AND WITH INCREASING
CLOUD COVER TEMPERATURES SHOULD BE SEVERAL DEGREES COOLER THAN
PREVIOUS DAYS. STILL THE POTENTIAL FOR ANOTHER THUNDERSTORM
COMPLEX TO DEVELOP NORTH OF THE AREA...POSSIBLY IMPACTING FA
THURSDAY AFTERNOON OR MORE LIKELY THURSDAY NIGHT...INCLUDING THE
POTENTIAL FOR SEVERE WEATHER.

FINALLY A SIGNIFICANT BREAK FROM THE HEAT FRIDAY THROUGH THE
WEEKEND AS LONG WAVE TROUGH MOVES INTO THE EASTERN U.S. WITH SURFACE
HIGH BUILDING INTO THE MID MISSISSIPPI RIVER VALLEY. FURTHER IN
THE EXTENDED CONTINUED TO STAY CLOSE TO THE MEX GUIDANCE INTO THE
EARLY PART OF NEXT WEEK WITH SLIGHT CHANCE POPS. IT SHOULD BE NOTED
THAT ECMWF SOLUTION VARIES SOMEWHAT CONCERNING TIMING OF UPPER
LEVEL IMPULSES IN NORTHWEST FLOW ALOFT AND THUS SPECIFIC TIMING OF
CONVECTIVE AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL  103  81 101  73 /  10  20  10  40
FSM   98  77 102  75 /  10  10  10  20
MLC  101  78 102  75 /   0   0   0  10
BVO  103  75  98  70 /  10  20  20  40
FYV   94  74  97  71 /  20  10  10  40
BYV   90  75  96  69 /  20  10  10  50
MKO  101  76 101  73 /  10  10  10  20
MIO   98  77  98  69 /  20  20  20  50
F10  102  76 100  75 /  10  10  10  20
HHW  100  78 102  77 /  10   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM WEDNESDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011.

     EXCESSIVE HEAT WARNING UNTIL 7 PM WEDNESDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

SHORT TERM...17
LONG TERM....12
Hazardous weather outlook, Jul 14, 5:04 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
504 AM CDT TUE JUL 14 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
504 AM CDT TUE JUL 14 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...SIGNIFICANT.
AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...ONGOING.

AREA AT GREATEST RISK...CARROLL AND MADISON COUNTIES.

DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

DISCUSSION...
SHOWERS AND THUNDERSTORMS WERE ARCING FROM SOUTHEAST KANSAS ACROSS
SOUTHWEST MISSSOURI AND INTO NORTHWEST ARKANSAS THIS MORNING. THIS
WAS ALONG THE EDGE OF THE RIDGE OF HIGH PRESSURE THAT HAS BEEN
ANCHORED OVER THE SOUTHERN PLAINS THE PAST WEEK.  THESE SHOWERS
AND THUNDERSTORMS WILL LIKELY WEAKEN ALONG WITH THE LOW LEVEL JET
THIS MORNING. RAIN IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. SEVERE
WEATHER IS ALSO NOT ANTICIPATED.

THE UPPER RIDGE WILL CONTINUE TO KEEP HOT WEATHER ACROSS THE AREA
AGAIN TODAY AND TONIGHT.  TEMPERATURES WILL ONCE AGAIN TOP OUT NEAR
OR SLIGHTLY ABOVE 100 DEGREES ACROSS EASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS WITH HEAT INDEXES CLIMBING INTO THE 105 TO 110 DEGREE RANGE.
THUS...THE EXECESSIVE HEAT WARNING WILL CONTINUE TO REMAIN IN EFFECT
THROUGH TONIGHT.  A HEAT ADVISORY REMAINS IN EFFECT FOR THE REST OF
NORTHWEST ARKANSAS WHERE HIGH TEMPERATURES WILL BE IN THE MID 90S
AND HEAT INDEXES WILL APPROACH 105 DEGREES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE HEAT ADVISORY AND EXCESSIVE HEAT WARNING WILL CONTINUE INTO
WEDNESDAY AFTERNOON.  DURING THE DAYS WEDNESDAY AND THURSDAY
THE UPPER RIDGE WILL START TO SHIFT WEST AND IT WILL THEN BUILD
NORTH ACROSS THE ROCKIES.  THE RESULTING NORTHWEST FLOW ALOFT
OVER THE PLAINS WILL ALLOW A COLD FRONT TO ENTER THE AREA DURING
THE LATE WEDNESDAY AND THURSDAY TIME FRAME.  THIS WILL BRING
RELIEF FROM THE HEAT AS WELL AS A CHANCE OF THUNDERSTORMS.
WHILE A STRONG STORM OR TWO WILL BE POSSIBLE ACROSS NORTHEAST
OKLAHOMA LATE WEDNESDAY AFTERNOON OR EVENING...A BETTER CHANCE
OF SEVERE WEATHER WILL OCCUR THURSDAY AS AN UPPER WAVE MAY
ORGANIZE A COMPLEX OF THUNDERSTORMS. WITH THE POTENTIAL FOR
ADDITIONAL IMPULSES IN THE NORTHWEST FLOW ALOFT AND LINGERING
INSTABILITY...THUNDERSTORMS WILL BE POSSIBLE FROM TIME TO TIME
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
PLANS TO RESPOND TO THE EXCESSIVE HEAT SHOULD REMAIN IN PLACE
THROUGH WEDNESDAY AND POSSIBLY INTO THURSDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 14, 5:10 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
510 AM CDT TUE JUL 14 2009

ARZ001-002-011-141100-
BENTON AR-CARROLL AR-MADISON AR-
510 AM CDT TUE JUL 14 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN CARROLL...NORTHEASTERN BENTON AND NORTHERN MADISON

AT 510 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BUSCH...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAK HILL...GATEWAY...GARFIELD...
BERRYVILLE...EUREKA SPRINGS...BEAVER LAKE...GRANDVIEW...BUSCH...
BEAVER AND ROCKHOUSE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3637 9348 3619 9365 3645 9400 3650 9394
      3650 9371
TIME...MOT...LOC 1010Z 309DEG 21KT 3646 9384

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:10 PM CDTSevere Thunderstorm WarningTSALeFlore48 min
Jul 14, 5:49 AM CDTSpecial Weather StatementTSAMadison56 min

Nearby

Special Weather Statements in Arkansas, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.